Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 56, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 28, 2020, 8:01 PM CDT for Cooper County, Missouri. It took effect at Apr 29, 2020, 6:22 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 8:01 PM CDT (01:01 UTC)
- In effect from
- Apr 29, 2020, 6:22 AM CDT
- Expired
- Apr 29, 2020, 5:55 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 28, 6:27 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 28, 6:27 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 627 PM CDT Tue Apr 28 2020 .Discussion... Issued at 111 PM CDT TUE APR 28 2020 Primary forecast focus is on Severe Thunderstorms This Afternoon. We have been watching convective trends ahead of the surface front moving south/southeast out of Nebraska and into northeastern Kansas and northwestern Missouri. Farther west, the surface boundary is being influenced by what appears to be a secondary 850 low and a subtle 500mb short wave trough moving into northeastern Kansas. This has resulted in more stout convection developing across central Kansas. Over our neck of the woods, a subtle radar feature suggests a potential surface boundary well ahead of the front and current convection, just pushing through the KC Metro. This is depicted on Visible Satellite by a more focused line of cumulus, just weakly organized. It appears this subtle boundary may end up being a focus for initial organized convection as the front continues to push southward. This boundary appears to be focused along the western edge of a strong 925-850mb Theta-E axis, supported by the ribbon of lower 60s dewpoints cutting through western Missouri. Various flavors of Convective Allowing Models (CAMs) suggest robust initiation ahead of the front, near this boundary between 2 to 4 PM. 17Z special from Topeka reveals a sizable inversion with a very dry sub-cloud layer. Low level lapse rates are between 6 and 7 C/Km supporting an increased concern for damaging wind gusts with any convection. At present, most likely to see the initial line of strong to severe convection develop near/around Paola, KS to the south side of the KC Metro/Harrisonville to Marshall to Moberly; with a line of storms moving east and southeast into central Missouri through 6 to 7 PM. Overall, Wind will be the primary concern followed by hail. Wind gusts over 60 mph are more than likely with the strongest storms and can cause significant damage. As for tornadic potential; boundary layer winds are veered, out of the southwest, and are expected to remain so. Overall, not overly impressed with the tornadic potential, but given sufficient shear for rotating storms, a few spin-ups cannot be ruled out with the strongest storms. Overnight, after midnight, an area of showers will move into northwestern Missouri. With steep low level lapse rates, there's concerns we could see isolated wind gusts over 60 mph with this activity. At present, we will likely handle any strong wind gusts && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 627 PM CDT TUE APR 28 2020 Most of the stormy activity for this evening is well to the east and south of the Kansas-Missouri state line terminals, with just a few scattered showers looking possible through the rest of the evening hours. Expect gusty north winds to move in behind the cold front that is sweeping through the region tonight, with gusty winds from the north persisting through the day Wednesday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Cutter
Hazardous weather outlook, Apr 28, 4:29 AM CDT, 15 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Tue Apr 28 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-290930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Tue Apr 28 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are possible this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Several chance for thunderstorms are possible Saturday through Monday. The chances of severe weather look low at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 28, 4:16 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
416 PM CDT Tue Apr 28 2020
MOZ044-045-054-282200-
Johnson MO-Pettis MO-Henry MO-
416 PM CDT Tue Apr 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENRY...PETTIS AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 500 PM CDT...
At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Houstonia to near Windsor to near Clinton.
Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sedalia, Warrensburg, Windsor, Knob Noster, Whiteman Air Force Base,
La Monte, Smithton, Leeton, Green Ridge, Calhoun, Chilhowee, Whiteman
Afb, Hughesville, Sedalia Memorial Arpt, Post Oak and Hartwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and west central Missouri.
LAT...LON 3843 9401 3860 9389 3885 9364 3889 9305
3861 9307 3853 9323 3854 9328 3851 9330
3851 9351 3842 9352
TIME...MOT...LOC 2116Z 262DEG 34KT 3883 9331 3857 9352 3840 9384
LeightonSpecial weather statement, Apr 28, 4:21 PM CDT, 3 hours 40 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 421 PM CDT Tue Apr 28 2020 MOZ039-040-045-046-282200- Saline MO-Pettis MO-Cooper MO-Howard MO- 421 PM CDT Tue Apr 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PETTIS... SOUTHWESTERN HOWARD...SOUTHEASTERN SALINE AND NORTHWESTERN COOPER COUNTIES UNTIL 500 PM CDT... At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Marshall, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marshall, Boonville, Fayette, New Franklin, Nelson, Blackwater, Franklin, Arrow Rock and Lamine. This includes Interstate 70 in Missouri between mile markers 76 and 108. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Missouri. LAT...LON 3887 9324 3917 9324 3922 9265 3892 9265 TIME...MOT...LOC 2121Z 264DEG 16KT 3906 9302 Leighton
Special weather statement, Apr 28, 4:31 PM CDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 431 PM CDT Tue Apr 28 2020 KSZ060-282215- Linn KS- 431 PM CDT Tue Apr 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINN COUNTY UNTIL 515 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over Kincaid, or 13 miles northeast of La Harpe, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mound City and Blue Mound. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3804 9508 3819 9508 3822 9476 3804 9477 TIME...MOT...LOC 2131Z 276DEG 22KT 3809 9517 Leighton
Special weather statement, Apr 28, 4:58 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
458 PM CDT Tue Apr 28 2020
MOZ045-046-282245-
Pettis MO-Cooper MO-
458 PM CDT Tue Apr 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PETTIS AND COOPER
COUNTIES UNTIL 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Midway to near Lincoln. Movement was east
at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Smithton, Otterville, Bunceton, Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 110 and
114.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Missouri.
LAT...LON 3889 9251 3868 9262 3870 9306 3853 9307
3854 9328 3851 9330 3851 9344 3891 9281
3895 9256 3897 9256 3893 9251 3891 9250
TIME...MOT...LOC 2158Z 250DEG 15KT 3895 9247 3842 9342
LeightonSpecial weather statement, Apr 28, 5:12 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
512 PM CDT Tue Apr 28 2020
KSZ060-MOZ053-282245-
Linn KS-Bates MO-
512 PM CDT Tue Apr 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN AND SOUTHERN
BATES COUNTIES UNTIL 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving east at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Butler, Rich Hill, Pleasanton, Mound City, Hume, Prescott, Rockville,
Foster and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Missouri.
LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
3804 9492 3812 9493 3832 9407 3822 9408
3821 9405 3803 9406 3805 9410 3804 9411
3806 9413 3804 9420 3805 9421 3803 9423
TIME...MOT...LOC 2212Z 256DEG 24KT 3811 9427
LeightonLocal storm report, Apr 28, 5:21 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 4 E GREEN RIDGE 38.61N 93.33W
04/28/2020 E0.88 INCH PETTIS MO TRAINED SPOTTER
&&
JTKThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:13 PM CDT | Special Weather Statement | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Holt and 3 more | 62 min |
| Apr 28, 9:07 PM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Caldwell, Cass, Clay, Clinton and 5 more | 53 min |
| Apr 28, 9:09 PM CDT | High Wind Warning | EAX | Buchanan, Cass, Clay, Clinton, Jackson, Platte | 116 min |
| Apr 29, 2:07 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 31 hr |
| Apr 29, 3:19 AM CDT | Wind Advisory | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 21 more | 16 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.